Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Convergent martingales of operators and the Radon Nikodým property in Banach spaces


Authors: Stuart F. Cullender and Coenraad C. A. Labuschagne
Journal: Proc. Amer. Math. Soc. 136 (2008), 3883-3893
MSC (2000): Primary 46B28, 47B60, 60G48
DOI: https://doi.org/10.1090/S0002-9939-08-09537-3
Published electronically: June 24, 2008
MathSciNet review: 2425728
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We extend Troitsky's ideas on measure-free martingales on Banach lattices to martingales of operators acting between a Banach lattice and a Banach space. We prove that each norm bounded martingale of cone absolutely summing (c.a.s.) operators (also known as $ 1$-concave operators), from a Banach lattice $ E$ to a Banach space $ Y$, can be generated by a single c.a.s.  operator. As a consequence, we obtain a characterization of Banach spaces with the Radon Nikodým property in terms of convergence of norm bounded martingales defined on the Chaney-Schaefer $ l$-tensor product $ E\widetilde{\otimes}_l Y$. This extends a classical martingale characterization of the Radon Nikodým property, formulated in the Lebesgue-Bochner spaces $ L^p(\mu,Y)$ ( $ 1< p <\infty$).


References [Enhancements On Off] (What's this?)

  • 1. J. Chaney, Banach lattices of compact maps, Math. Z. 129 (1972), 1-19. MR 0312329 (47:891)
  • 2. S.F. Cullender and C.C.A. Labuschagne, A description of norm-convergent martingales on vector-valued $ L^p$-spaces, J. Math. Anal. Appl. 323 (2006), 119-130. MR 2261155 (2007j:60067)
  • 3. -, A note on the $ M$-norm of Chaney-Schaefer, Quaestiones Math. 30 (2007), no. 2, 151-158. MR 2337359
  • 4. A. Defant and K. Floret, Tensor norms and operator ideals, Mathematics Studies, no. 176, North-Holland, Amsterdam, London, New York, Tokyo, 1993. MR 1209438 (94e:46130)
  • 5. J. Diestel and J.J. Uhl, Vector measures, Mathematical Surveys, no. 15, A.M.S., Providence, Rhode Island, 1977. MR 0453964 (56:12216)
  • 6. N. Dinculeanu, Integral representation of linear operators. I, Stud. Cerc. Mat. 18 (1966), 349-385. MR 0213504 (35:4366a)
  • 7. -, Integral representation of linear operators II, Stud. Cerc. Mat. 18 (1966), 483-536. MR 0213505 (35:4366b)
  • 8. -, Linear operations on $ L^p$-spaces, Vector and Operator Valued Measures and Applications, Academic Press, New York, 1973, pp. 109-124. MR 0341066 (49:5816)
  • 9. L. Egghe, Stopping time techniques for analysts and probabilists, London Mathematical Society Lecture Note Series, no. 100, Cambridge University Press, London, New York, New Rochelle, Melbourne, Sydney, 1984. MR 808582 (87j:60070)
  • 10. H. Jacobs, Ordered topological tensor products, Ph.D. thesis, University of Illinois, 1969.
  • 11. G.A.M. Jeurnink, Integration of functions with values in a Banach lattice, Ph.D. thesis, University of Nijmegen, The Netherlands, 1982.
  • 12. S. Kakutani, Concrete representation of abstract $ L$-spaces and the mean ergodic theorem, Ann. of Math. 42 (1941), 523-537. MR 0004095 (2:318d)
  • 13. J.L. Krivine, Théorèmes de factorisation dans les espaces réticulés, Séminaire Maurey-Schwartz 1973-1974 (École Polytechnique, Paris), Exposés 22-23, 1974. MR 0440334 (55:13209)
  • 14. C.C.A. Labuschagne, Characterizing the one-sided tensor norms $ \Delta_p$ and $ ^t\Delta_p$, Quaestiones Math. 27 (2004), 339-363. MR 2125036 (2005m:46036)
  • 15. J. Lindenstrauss and L. Tzafriri, Classical Banach spaces II, A Series of Modern Surveys in Mathematics, no. 97, Springer-Verlag, Berlin, Heidelberg, New York, 1979. MR 540367 (81c:46001)
  • 16. P. Meyer-Nieberg, Banach lattices, Springer-Verlag, Heidelberg, Berlin, New York, 1991. MR 1128093 (93f:46025)
  • 17. H.H. Schaefer, Banach lattices and positive operators, Die Grundlehren der Mathematischen Wissenschaften, no. 215, Springer-Verlag, Berlin, Heidelberg, New York, 1974. MR 0423039 (54:11023)
  • 18. V. Troitsky, Martingales in Banach lattices, Positivity 9 (2005), 437-456. MR 2188530 (2006j:60045)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46B28, 47B60, 60G48

Retrieve articles in all journals with MSC (2000): 46B28, 47B60, 60G48


Additional Information

Stuart F. Cullender
Affiliation: School of Computational and Applied Mathematics, University of the Witwatersrand, Private Bag 3, P.O. WITS 2050, South Africa
Email: scullender@gmail.com

Coenraad C. A. Labuschagne
Affiliation: School of Computational and Applied Mathematics, University of the Witwatersrand, Private Bag 3, P.O. WITS 2050, South Africa
Email: Coenraad.Labuschagne@wits.ac.za

DOI: https://doi.org/10.1090/S0002-9939-08-09537-3
Keywords: Bochner norm, Radon Nikod\'ym property, convergent martingale, cone absolutely summing operator, $1$-concave operator, Banach space, Banach lattice.
Received by editor(s): August 1, 2007
Published electronically: June 24, 2008
Communicated by: N. Tomczak-Jaegermann
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society